MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Shock (2072)
Date of Event 03/06/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer amulet was implanted using a 14f amplatzer amulet delivery system.Prior to the implant, the patient¿s condition was reported as good, with no symptoms, atrioventricular (av) block iii, and stable circulation.Pre-procedural sizing was determined via transesophageal echocardiography (tee) using the manufacturer¿s sizing chart, with landing zone measurements recorded as 17mm at 0°, 18mm at 45°, 16mm at 90°, and 18mm at 135°.Tee was utilized as the imaging modality throughout the procedure.The device was deployed with a tire-shaped configuration, and a tension test was performed, after which no peri-device leak was detected around the lobe.Approximately 250ml of fluid was administered during the procedure.The implanter reported that the close criteria were met, and all criteria were verified multiple times.The implantation was considered successful, and no symptoms were noted at the conclusion of the procedure despite the absence of sinus rhythm.On (b)(6) 2026 (day 10 post-implant), the patient was admitted to the hospital with malaise and dyspnea/shortness of breath.A transthoracic echocardiogram subsequently confirmed embolization of the implanted device, and angiography was identified as the imaging study that confirmed the migration/embolization.It was reported that the device completely dislodged from the implant site and traveled to the mitral valve.The patient was transferred to the german heart center berlin (dhzc) for device explantation, and surgical retrieval was performed.The explantation procedure was reported to be successful.Following explantation, the implanter reported finding no identifiable cause for the embolization.Despite the reported procedural success, the patient later developed further symptoms, including cardiogenic shock, which led to death.The implanter did not classify the death as related to the performance of the implanted device and did not consider it likely related to the procedure, attributing it instead to other factors, including the patient¿s comorbidities.
 
Additional Manufacturer Narrative
An event of device embolization, dyspnea, fatigue, shock, and death were reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported device embolization could not be determined.The reported dyspnea, fatigue, and shock are likely cascading effects from the event.Prolonged hospitalization and a surgical intervention are a result of case specific circumstances, as the device was removed surgically.A cause for the reported death cannot be determined; however, it is possible that patient comorbidities contributed to the event.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer amulet was implanted using a 14f amplatzer amulet delivery system.Prior to the implant, the patient¿s condition was reported as good, with no symptoms, atrioventricular (av) block iii, and stable circulation.Pre-procedural sizing was determined via transesophageal echocardiography (tee) using the manufacturer¿s sizing chart, with landing zone measurements recorded as 17 mm at 0°, 18 mm at 45°, 16 mm at 90°, and 18 mm at 135°.Tee was utilized as the imaging modality throughout the procedure.The device was deployed with a tire-shaped configuration, and a tension test was performed, after which no peri-device leak was detected around the lobe.Approximately 250 ml of fluid was administered during the procedure.The implanter reported that the close criteria were met, and all criteria were verified multiple times.The implantation was considered successful, and no symptoms were noted at the conclusion of the procedure despite the absence of sinus rhythm.On (b)(6) 2026 (day 10 post-implant), the patient was admitted to the hospital with malaise and dyspnea/shortness of breath.A transthoracic echocardiogram subsequently confirmed embolization of the implanted device, and angiography was identified as the imaging study that confirmed the migration/embolization.It was reported that the device completely dislodged from the implant site and traveled to the mitral valve.The patient was transferred to the (b)(6) (dhzc) for device explantation, and surgical retrieval was performed.The explantation procedure was reported to be successful.Following explantation, the implanter reported finding no identifiable cause for the embolization.Despite the reported procedural success, the patient later developed further symptoms, including cardiogenic shock, which led to death.The implanter did not classify the death as related to the performance of the implanted device and did not consider it likely related to the procedure, attributing it instead to other factors, including the patient¿s comorbidities.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24749648
Report Number2135147-2026-02066
Device Sequence Number8780099
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)290430(10)10356084
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10356084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient SexMale